MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) ECLIPSE TTC WIRE GUIDED BALLOON DILATOR; DILATOR, ESOPHAGEAL

WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) ECLIPSE TTC WIRE GUIDED BALLOON DILATOR; DILATOR, ESOPHAGEAL
Model Number G25630
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag.Provided with the return was an open box from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with an unknown yellowish substance on the deflated balloon and the distal end slightly bent.Two kinks were observed in the catheter approximately 90.4 cm and 93.5 cm from the distal end of the white hub.During functional testing a cook dilation syringe (ds-60cc-s) from our shelf stock was filled with water and attached to the balloon inflation port.During inflation, a leak was observed from the proximal portion of the balloon material.A close visual examination identified a rupture in the balloon material.No portion of the device or balloon material appear to be missing, and no other anomalies were detected with the device.Note: the stylet was not included in the return.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device confirmed the report due to a rupture in the balloon material.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.In the report it does not state if negative pressure and lubrication were applied to the balloon prior to advancing down the endoscope accessory channel.The ifu states: the instructions for use includes the following precautions: "prior to insertion of the balloon dilator, negative pressure is mandatory to maintain balloon deflation." and "apply a water-soluble lubricant to the balloon to allow easier passage through the accessory channel." in addition, the user is further instructed to "maintain negative pressure on the balloon dilator during introduction." the application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.A leakage/damage to the balloon material can occur if the balloon comes into contact with a sharp object or a burr in the endoscope channel.Another possible contributing factor to a leakage in the balloon material is using a compromised inflation device to inflate the balloon.If the pressure reading of the inflation device is inaccurate, this could contribute to over inflation, possibly resulting in damage to the balloon material.Prior to distribution, all eclipse ttc wire guided balloon dilators are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an esophageal balloon dilation, the physician used a cook eclipse ttc wire guided balloon dilator.It was reported [that] after the balloon reached the stenosis site endoscopically, a leak was detected when injecting water, resulting in failure to fill the balloon, and the balloon was replaced to completed the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ECLIPSE TTC WIRE GUIDED BALLOON DILATOR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key21684060
Report Number1037905-2025-00232
Device Sequence Number21045172
Product Code KNQ
UDI-Device Identifier00827002256309
UDI-Public(01)00827002256309(17)270910(10)W4868944
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG25630
Device Catalogue NumberECL-12X5.5
Device Lot NumberW4868944
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Initial Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 290 GASTROSCOPE.
Patient Age61 YR
Patient SexMale
Patient Weight63 KG